Hail, Butler
- When
- May 7, 5:00 PM CST
- Where
- Butler County, Poplar Bluff
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -90.400
A stationary front extending from north to south across the Ozark Mountain foothills generated thunderstorms, including an isolated severe storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A stationary front extending from north to south across the Ozark Mountain foothills generated thunderstorms, including an isolated severe storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 7, 1:50 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 250 PM CDT MON MAY 7 2007 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST ARE POPS THROUGHOUT THE 7 DAY FORECAST. AN OUTFLOW BOUNDARY HAS PUSHED INTO SOUTH CENTRAL MISSOURI...AND MUCH RICHER LOW-LEVEL MOISTURE HAS MIXED DOWN THROUGH THE SHALLOW DRY LAYER THAT WAS PRESENT THROUGHOUT THE REGION THIS MORNING. AS A RESULT...SCATTERED CONVECTION HAS DEVELOPED IN FAR WESTERN ZONES THIS AFTERNOON. WEAKER MORE ISOLATED SHOWERS HAVE DEVELOP IN AN AREA OF SURFACE CONFLUENCE AND DEEPER MOISTURE OVER SOUTHERN ILLINOIS. WILL HAVE A SLIGHT CHANCE OF CONTINUED CONVECTION THIS EVENING...BUT WITH WEAK WIND FIELDS...THE STORMS ARE EXPECTED TO BE PULSY AND SHOULD NOT ORGANIZE...THUS THEY SHOULD DISSIPATE THIS EVENING. WITH THE UPPER RIDGE WEAKENING OVER THE REGION THROUGH THE WEEK...AND INCREASING/DEEPENING MOISTURE...THE CHANCES OF AT LEAST DIURNAL CONVECTION IMPROVE ACROSS THE AREA EACH DAY THROUGH THURSDAY. WILL INDICATE ONLY A SMALL CHANCE OF AFTERNOON CONVECTION ALL BUT FAR SOUTHEAST ZONES TUESDAY AND WILL LINGER IT INTO TUESDAY NIGHT...AS THE 12Z NAM AND GFS EACH INDICATE SOME LIFT AND MORE ORGANIZED CONVECTION AT SOME POINT DURING THAT PERIOD. THE NAM IS IN THE EVENING...AND THE GFS IS LATER...BUT FEEL THAT AN ALL NIGHT POP IS WARRANTED. SIMILAR STORY FOR WEDNESDAY THROUGH SATURDAY. THE JURY IS STILL OUT ON WHEN THIS PATTERN WILL CHANGE...AND SOME DRIER MORE STABLE AIR WILL MOVE IN. HPC WAS INDICATING SOME SLIGHTLY DRIER AIR FOR SUNDAY AND MONDAY...SO CONSIDERED GOING DRY THOSE DAYS. HOWEVER...CANNOT SEE MUCH REASON TO SUPPORT THE DRYING AT THIS TIME...SO WILL KEEP A SLIGHT CHANCE POP FOR THE ENTIRE AREA BOTH DAYS. AS FOR SHORT TERM TEMPERATURES...GENERALLY FAVORED THE MAV NUMBERS THROUGH WEDNESDAY NIGHT. WILL HAVE ONE MORE COOLER NIGHT TONIGHT...WITH EASTERN SECTIONS DIPPING INTO THE 50S...THEN LOW TO MID 80S AND LOWER 60S WILL PREVAIL THROUGHOUT THE FORECAST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 326 PM CDT MON MAY 7 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 326 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. A STRAY STORM MAY BRIEFLY APPROACH SEVERE LEVELS TO PRODUCE WIND GUSTS UP TO 50 MPH AND SOME SMALL HAIL. DUE TO THE SLOW STORM MOTION...LOCALLY HEAVY RAINFALL WILL ALSO BE A POTENTIAL PROBLEM. ALL OF THE ACTIVITY SHOULD DISSIPATE BY 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR MOST OF THE AREA EACH DAY FROM TUESDAY THROUGH SUNDAY. A STRAY STORM MAY BRIEFLY APPROACH SEVERE LEVELS...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO RELATIVELY SLOW STORM MOTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
The Paducah radar (KPAH), 149 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20608.